We are pleased with Adderall (adderrall)! Ashley took it for the first time yesterday and it was almost like it was a different person I was living with! She was focused, she was talkative after school(usually she'd been hardly speaking at all).Well if I was tired, had headaches, stomach aches I'd would n't be talking much either.
Pls share your experience with
My son has done very well on Adderall (adderrall). All the other meds he tried gave him very bad headaches. I posted on another post that my son is 15 now. He knows whether it helps or not and he says it does. He will have a choice soon to take it or not. He doesn't take it at night, weekends, or over the summer. He is not addicted to adderall (adderrall) and has had no adverse reaction to it at all. No sleeplessness, no appetite suppression, nothing. He takes it and it has worked beautifully.
Adderall will help Ashley to orientate her thoughts. She will be able to talk easier about thinhs she experienced that day, cause she can orientate everything much clearer now. Although that is my experience with Ritalin, and I think Ashley will improve over time. I'm sure you will see many improvements when she has been using it for a longer time.
I know how you feel. My son has delayed development and ADHD. Because of his poor attention span we had difficulty testing his IQ and memory. So the doctors couldn't be sure how delayed he was--all that changed when he started taking stimulants. My boy has been taking Adderall (adderrall) for over a year now. I love it. I was getting constant calls from his teacher before. My boy is very well behaved but he would do silly things like wander off after using the bathroom and get lost. He has no side effects except a little extra sweaty sometimes but his academic progress is amazing. He has so much more confidence now and he is also more willing to talk. Its priceless. I don't let him take it on weekends or summers so that he wont get addicted though.
Ashley has a meltdown yesterday morning and I called her social worker who said I should call the psychiatrist who told her to take 2 10mg of
Adderall (adderrall) a day until an appointment with him next week. What happens is she cries for apparently no reason and it just gets to me.
When the meds are working, they actually cause the kids to slow down and think about what is going on around them - instead of rushing through life. And that may be part of the problem. I really understand what a daughter crying will do to a parent no matter the age (how old is she?). But she probably has never had to think about/express her feelings and hasn't learned how to do so. Work with her. Tell her its okay to get it out.
Also standard ADHD symptoms are anxiety and depression. Its tough on the kids. She may be unloading from a hard day at school. Once again (not knowing how old she is) if she has lost significant learning time due to her ADHD, then school will be a struggle and she may be reacting to that.
When I first read your question I was going to ask you about what happens down the line. Adderall (adderrall) is very dangerous stuff - a form of speed. Then I saw your comment on meltdown. That says it all.
My son has taken Adderall (adderrall) for 6 years and has not had a meltdown. He has not had any problems whatsoever. I think allmymarbles term "dangerous stuff" is subjective. What you may find dangerous, someone else may see as a lifesaver. In my case it is a lifesaver for my son. You are obviously anti-med but that doesn't mean that all these types of meds don't work and are dangerous.
Janny108 you were right to call your child's therapist. Together you can decide if Adderall (adderrall) is still the correct medication for your daughter. I think Sandman is right in that there could be many reasons why your daughter had a meltdown and getting to the bottom of it with your child's doctor is the right thing to do. Could it be the medication, yes. Could it be something else, yes as well.
Maybe her problem is physical. My daughter was said to have ADD, but in fact (1) she hated school, and (2) she had sleep apnea.
I never gave her drugs. We finally figured out the sleep apnea thing, but that was after she was grown up. She has two degrees from two top tier universities and is highly successful in her field. Interestingly enough, she hates staying focussed on anything for too long. But her profession actually requires her being able to jump from problem to problem and issue to issue. There is a place in the world for people like her, and the world is better for it.
Hope your meeting goes well today. It does certainly sound like anxiety might be part of the problem as that could cause "headache, stomachache and now it';s not sleeping well." Of course the big question would than be - what is causing the anxiety? Best wishes!
Hi there, you do describe symptoms of anxiety. I'm sorry you were not able to make it to the doctor today. I would try to consult with him about that so that there is a plan in place if you take her again. I think that seeing a psychiatrist would be very helpful. I do wish you luck, this must be hard.
Ouch, thats gotta hurt. Sorry for both of you. I would imagine that for a 13 year old - going to see a psyc is scary. I think specialmoms idea about consulting with him for his ideas on how to get her there in a non stressful way is a good idea.
Adderall is the only add medication I can tolerate and am pleased with its results. I have been taking it for a couple of years and it really helped me in high school. But just because it works for one person someone else may have a totally different reaction.
Not sure why you directed your comment to me but yes I agree. Adderall (adderrall) has worked for my son but only after we tried several others beforehand. Same with Anxiety/OCD medications, not all work the same for all people. I'm on the same page as you are.
It's good to remember that no medication is all good or all bad. While it's a good thing to hear all sides, so that you can make the best decision for you based on all the information, an approach that works for one child may not work for another.
My son is 7 1/2. He gets into trouble daily at school and at home for not paying attention and not listening when he does pay attention! His doctor just prescribed him Adderall (adderrall) but Im reading all these bad things about it! Is there a medicine that will help him that isnt dangerous? Or do I not give him any and continue to let him keep failing the first grade?
Not sure what you have been reading but here is a site that I think gives a fair, unbiased view of the medications and the options. It will take you a bit of reading, but it will be worth it. After reading it, if you have any questions - please post. The site is - http://www.help4adhd.org/en/treatment/medication/WWK3
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.